MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. SENSAR; MONOFOCAL IOLS
Model Number AAB00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Blurred Vision (2137); No Code Available (3191)
Date of Event 11/21/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the intraocular lens aab00 +11.5 diopter was implanted in the patient left eye on (b)(6) 2017.At the one (1) week post-op visit, the patient was complaining of blurry vision.Reportedly, the lens was explanted on (b)(6) 2018 and replaced with a z9002 lens +11.0 diopter.The incision was enlarged, but no vitrectomy was performed and no sutures were used.The patient was reported doing fine post-surgery.No additional information provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 7/10/2018.Device returned to manufacturer? yes.Device evaluation: the reported lens returned cut in three (3) pieces.The condition observed in the lens is consistent with a unit that has been cut due to ¿iol removal process or explant¿.Visual inspection using magnification was performed.Loose particles compatibles with handling the lens out of the sterile environment were observed on the lens optic body.During sample evaluation the pieces of lens returned were observed clear as expected in the acrylic monofocal iols.No blurry, hazy, obscured, and/or unclear condition were detected on the return.The reported issue could not be verified.Manufacturing record review: the manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to specifications.A search revealed that no additional complaints were received for this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
SENSAR
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key7556824
Report Number2648035-2018-00804
Device Sequence Number11391026
Product Code HQL
UDI-Device Identifier05050474548497
UDI-Public(01)05050474548497(17)190609
Combination Product (Y/N)Y
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date06/09/2019
Device Model NumberAAB00
Device Catalogue NumberAAB0000115
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/10/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/02/2018
Supplement Date Received by Manufacturer08/07/2018
Initial Report FDA Received Date05/31/2018
Supplement Report FDA Received Date08/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Date Report Sent to FDA01/01/2005